Thank you so much for your kind comments. It made my day. I am so glad that you finally got to the bottom of the issue and that it did not involve surgery. I always remind people that ENTs are surgeons with blinders and surgeons tend to treat things "surgically" when they can. Sometimes, surgery is needed, but having a second opinion is usually appropriate.
WebMD has made some administrative changes on this community board and others, so I will not be having the same active presence. I will still be monitoring the board from time to time, but not addressing each and every posting. This will be a big change for me....and, certainly, for this community. I am glad that I could help you.View Thread
No, I don't think that anyone (myself, included) would be able to blindly explain what is wrong with you without examining you or delving into your case. Your brief posting is not sufficient to make that determination. Sorry.View Thread
Thanks, Sherm... In medicine, we never say never. I have long given up the thought that I would have a tinnitus-free life again. Sadly, after five years, the chance that yours would suddenly improve would be unlikely....but not impossible. Mine was likely inner ear damage from a viral infection. While most of these do improve, I ended up being the minority that didn't Same goes for acoustic injuries, since over time, most of those get better, too. So, you fall into that catagory that did not improve.
Most of the time, unless it is very quiet, I don't pay much attention to the high-pitched, electronic-sounding whine that is my tinnitus. If it does bug me, I find something to do to distract me (television, music, etc.).
I will still try and monitor the ENT Community and offer input from time to time when I think I can help.View Thread
I don't frown on meclizine; Valium is fine. Perhaps a low-dose of both could help....it may be a bit of trial and error on your part. Yes, when you sedate the inner ear; you sedate the brain, so often you have to choose between vertigo/nausea....and sleep. Past experiences with medication may or may not predict future experiences, but if you have trouble with scopolamine patches, perhaps you could try a low-dose tablet. I don't often recommend that patients experiment, but unless your ENT is willing step in and manage your medication regime, then you have to do what it takes to control your symptoms.View Thread